My journey through the medical-industrial complex has been trying at times. That’s especially true now.
First things first. My commitment to full recovery remains steadfast. Treatment has been aggressive — my choice. And it continues.
Radiation has just whipped me! If I’m not feeling nauseous, I’m fatigued… or both. My legs feel like they have weights on them. It’s like I’m living in an alter cocker simulator!
Along with radiation there are six Xeloda (Capecitabine) tablets daily. There are also pills to try and mitigate the side effects. It’s a vicious cycle. Think of my stomach as an Erlenmeyer flask full of chemicals.
Nausea, vomiting, loss of appetite, constipation, tiredness, weakness, headache, dizziness, trouble sleeping, or changes in taste may occur.
I’ve got around ⅔ of those working on any given day. I’m still eating, but my taste for food is gone. Nothing is appealing. I eat less.
All this stuff comes with the territory. No one said it would be easy. My solace comes in knowing this will only last another few weeks.
Unfortunately, the effects of this treatment are cumulative. It will get worse before it gets better.
Since the discovery of my cancer every pain or discomfort I’ve experienced has been because of treatment not the cancer itself. It seems to have worked. Fair trade.